Alert archive / California / Red Flag Warnings in 2018

Red Flag Warning 19, NWS Reno, NV

September 28, 2018Washoe County, Nevada; 4 counties in California

NWS Reno, NV issued this red flag warning at Sep 28, 2018, 5:10 AM PDT for Washoe County, Nevada; 4 counties in California. It took effect at Sep 29, 2018, 12:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 28, 2018, 5:10 AM PDT (12:10 UTC)
In effect from
Sep 29, 2018, 12:00 PM PDT
Expired
Sep 29, 2018, 8:01 PM PDT
In force
8 hr
Issued by
NWS Reno, NV

Counties El Dorado County, CA, Nevada County, CA, Placer County, CA, Sierra County, CA, Washoe County, NV

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 0.2 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2018-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2018-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3587 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

239 
WWUS85 KREV 281210
RFWREV

URGENT - FIRE WEATHER MESSAGE
National Weather Service Reno NV
510 AM PDT Fri Sep 28 2018

NVZ458-290015-
/O.UPG.KREV.FW.A.0019.180929T1900Z-180930T0300Z/
/O.NEW.KREV.FW.W.0019.180929T1900Z-180930T0300Z/
Northern Washoe County-
510 AM PDT Fri Sep 28 2018

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM PDT SATURDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR NORTHERN WASHOE COUNTY...

The National Weather Service in Reno has issued a Red Flag
Warning for gusty winds and low humidity, which is in effect from
noon to 8 PM PDT Saturday. The Fire Weather Watch is no longer in
effect.

* Winds...Southwest to west 15 to 25 mph with gusts to 40 mph.

* Minimum Humidity...13 to 20 percent.

* AFFECTED AREA...Fire Zone 458 Northern Washoe County.

* Duration...2 to 5 hours.

* Impacts...The combination of gusty winds and low humidity can
  cause fire to rapidly grow in size and intensity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outdoor activities that can cause a spark near dry
vegetation, such as yard work, target shooting, or campfires.
Follow local fire restrictions. Check weather.gov/reno for
updates and livingwithfire.info for preparedness tips.

&&

$$

CAZ272-NVZ450-290015-
/O.UPG.KREV.FW.A.0019.180929T1900Z-180930T0300Z/
/O.NEW.KREV.FW.W.0019.180929T1900Z-180930T0300Z/
Greater Lake Tahoe Area-Western Nevada Sierra Front-
510 AM PDT Fri Sep 28 2018

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM PDT SATURDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR THE WESTERN NEVADA SIERRA FRONT
AND THE TAHOE BASIN...

The National Weather Service in Reno has issued a Red Flag
Warning for gusty winds and low humidity, which is in effect from
noon to 8 PM PDT Saturday. The Fire Weather Watch is no longer in
effect.

* Winds...Valleys and slopes: south to southwest 15 to 25 mph 
  with gusts to 40 mph. Ridges: gusts 55 to 75 mph.

* Minimum Humidity...12 to 20% for the Sierra Front and 20 to 27%
  for the Tahoe Basin.

* AFFECTED AREA...Fire Zone 272 Greater Lake Tahoe Area and Fire 
  Zone 450 Western Nevada Sierra Front.

* Duration...4 to 8 hours.

* Impacts...The combination of gusty winds and low humidity can
  cause fire to rapidly grow in size and intensity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outdoor activities that can cause a spark near dry
vegetation, such as yard work, target shooting, or campfires.
Follow local fire restrictions. Check weather.gov/reno for
updates and livingwithfire.info for preparedness tips.

&&

$$

CAZ273-NVZ459-290015-
/O.UPG.KREV.FW.A.0019.180929T1900Z-180930T0300Z/
/O.NEW.KREV.FW.W.0019.180929T1900Z-180930T0600Z/
Mono and Eastern Alpine Counties-
Mineral and Southern Lyon Counties-
510 AM PDT Fri Sep 28 2018

...RED FLAG WARNING IN EFFECT FROM NOON TO 11 PM PDT SATURDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR THE EASTERN SIERRA AND WEST
CENTRAL NEVADA...

The National Weather Service in Reno has issued a Red Flag
Warning for gusty winds and low humidity, which is in effect from
noon to 11 PM PDT Saturday. The Fire Weather Watch is no longer
in effect.

* Winds...South to southwest 15 to 25 mph with gusts to 40 mph.
  Ridge gusts 50 to 70 mph.

* Minimum Humidity...8 to 16%.

* AFFECTED AREA...Fire Zone 273 Mono and Eastern Alpine Counties 
  and Fire Zone 459 Mineral and Southern Lyon Counties.

* Duration...4 to 10 hours.

* Impacts...The combination of gusty winds and low humidity can
  cause fire to rapidly grow in size and intensity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outdoor activities that can cause a spark near dry
vegetation, such as yard work, target shooting, or campfires.
Follow local fire restrictions. Check weather.gov/reno for
updates and livingwithfire.info for preparedness tips.

&&

$$

NVZ453-290015-
/O.UPG.KREV.FW.A.0019.180929T1900Z-180930T0300Z/
/O.NEW.KREV.FW.W.0019.180929T1900Z-180930T0300Z/
West Central Nevada Basin and Range-
510 AM PDT Fri Sep 28 2018

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM PDT SATURDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR THE WESTERN NEVADA BASIN AND
RANGE...

The National Weather Service in Reno has issued a Red Flag
Warning for gusty winds and low humidity, which is in effect from
noon to 8 PM PDT Saturday. The Fire Weather Watch is no longer in
effect.

* Winds...Southwest to west 15 to 25 mph with gusts to 35 mph.

* Humidity...10 to 15%.

* AFFECTED AREA...Fire Zone 453 West Central Nevada Basin and 
  Range.

* Duration...2 to 5 hours.

* Impacts...The combination of gusty winds and low humidity can
  cause fire to rapidly grow in size and intensity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outdoor activities that can cause a spark near dry
vegetation, such as yard work, target shooting, or campfires.
Follow local fire restrictions. Check weather.gov/reno for
updates and livingwithfire.info for preparedness tips.

&&

$$

http://weather.gov/reno
3 follow-up statements
289 
WWUS85 KREV 282104
RFWREV

URGENT - FIRE WEATHER MESSAGE
National Weather Service Reno NV
204 PM PDT Fri Sep 28 2018

NVZ458-300000-
/O.CON.KREV.FW.W.0019.180929T1900Z-180930T0300Z/
Northern Washoe County-
204 PM PDT Fri Sep 28 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM PDT
SATURDAY FOR GUSTY WINDS AND VERY DRY CONDITIONS FOR NORTHERN 
WASHOE COUNTY...

* Winds...Southwest to west 15 to 25 mph with gusts to 40 mph.

* Minimum Humidity...14 to 20 percent.

* AFFECTED AREA...Fire Zone 458 Northern Washoe County.

* Duration...2 to 5 hours.

* Impacts...The combination of gusty winds and low humidity can 
  cause fire to rapidly grow in size and intensity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outdoor activities that can cause a spark near dry
vegetation, such as yard work, target shooting, or campfires.
Follow local fire restrictions. Check weather.gov/reno for
updates and livingwithfire.info for preparedness tips.

&&

$$

CAZ272-NVZ450-300000-
/O.CON.KREV.FW.W.0019.180929T1900Z-180930T0300Z/
Greater Lake Tahoe Area-Western Nevada Sierra Front-
204 PM PDT Fri Sep 28 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM PDT
SATURDAY FOR GUSTY WINDS AND VERY DRY CONDITIONS FOR THE WESTERN 
NEVADA SIERRA FRONT AND THE TAHOE BASIN...

* Winds...Valleys and slopes: south to southwest 15 to 25 mph 
  with gusts to 40 mph. Ridges: gusts 55 to 75 mph.

* Minimum Humidity...13 to 20% for the Sierra Front and 20 to 
  27% for the Tahoe Basin.

* AFFECTED AREA...Fire Zone 272 Greater Lake Tahoe Area and Fire 
  Zone 450 Western Nevada Sierra Front.

* Duration...4 to 8 hours.

* Impacts...The combination of gusty winds and low humidity can 
  cause fire to rapidly grow in size and intensity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outdoor activities that can cause a spark near dry
vegetation, such as yard work, target shooting, or campfires.
Follow local fire restrictions. Check weather.gov/reno for
updates and livingwithfire.info for preparedness tips.

&&

$$

CAZ273-NVZ459-300000-
/O.CON.KREV.FW.W.0019.180929T1900Z-180930T0600Z/
Mono and Eastern Alpine Counties-
Mineral and Southern Lyon Counties-
204 PM PDT Fri Sep 28 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 11 PM PDT
SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE EASTERN SIERRA
AND WEST CENTRAL NEVADA...

* Winds...South to southwest 15 to 25 mph with gusts to 40 mph. 
  Ridge gusts 50 to 70 mph.

* Minimum Humidity...8 to 16%.

* AFFECTED AREA...Fire Zone 273 Mono and Eastern Alpine Counties 
  and Fire Zone 459 Mineral and Southern Lyon Counties.

* Duration...4 to 10 hours.

* Impacts...The combination of gusty winds and low humidity can 
  cause fire to rapidly grow in size and intensity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outdoor activities that can cause a spark near dry
vegetation, such as yard work, target shooting, or campfires.
Follow local fire restrictions. Check weather.gov/reno for
updates and livingwithfire.info for preparedness tips.

&&

$$

NVZ453-300000-
/O.CON.KREV.FW.W.0019.180929T1900Z-180930T0300Z/
West Central Nevada Basin and Range-
204 PM PDT Fri Sep 28 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM PDT
SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE WESTERN NEVADA
BASIN AND RANGE...

* Winds...Southwest to west 15 to 25 mph with gusts to 35 mph.

* Humidity...10 to 15%.

* AFFECTED AREA...Fire Zone 453 West Central Nevada Basin and 
  Range.

* Duration...2 to 5 hours.

* Impacts...The combination of gusty winds and low humidity can 
  cause fire to rapidly grow in size and intensity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outdoor activities that can cause a spark near dry
vegetation, such as yard work, target shooting, or campfires.
Follow local fire restrictions. Check weather.gov/reno for
updates and livingwithfire.info for preparedness tips.

&&

$$

http://weather.gov/reno
839 
WWUS85 KREV 292139
RFWREV

URGENT - FIRE WEATHER MESSAGE
National Weather Service Reno NV
239 PM PDT Sat Sep 29 2018

NVZ458-300300-
/O.CON.KREV.FW.W.0019.000000T0000Z-180930T0300Z/
Northern Washoe County-
239 PM PDT Sat Sep 29 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR GUSTY WINDS AND VERY DRY CONDITIONS FOR NORTHERN WASHOE
COUNTY...

* Winds...Southwest to west 15 to 25 mph with gusts to 40 mph.

* Minimum Humidity...14 to 20 percent.

* AFFECTED AREA...Fire Zone 458 Northern Washoe County.

* Duration...2 to 5 hours.

* Impacts...The combination of gusty winds and low humidity can 
  cause fire to rapidly grow in size and intensity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outdoor activities that can cause a spark near dry
vegetation, such as yard work, target shooting, or campfires.
Follow local fire restrictions. Check weather.gov/reno for
updates and livingwithfire.info for preparedness tips.

&&

$$

CAZ272-NVZ450-300300-
/O.CON.KREV.FW.W.0019.000000T0000Z-180930T0300Z/
Greater Lake Tahoe Area-Western Nevada Sierra Front-
239 PM PDT Sat Sep 29 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR GUSTY WINDS AND VERY DRY CONDITIONS FOR THE WESTERN NEVADA
SIERRA FRONT AND THE TAHOE BASIN...

* Winds...Valleys and slopes: south to southwest 15 to 25 mph 
  with gusts to 40 mph. Ridges: gusts 55 to 70 mph.

* Minimum Humidity...13 to 20% for the Sierra Front and 20 to 
  27% for the Tahoe Basin.

* AFFECTED AREA...Fire Zone 272 Greater Lake Tahoe Area and Fire 
  Zone 450 Western Nevada Sierra Front.

* Duration...4 to 8 hours.

* Impacts...The combination of gusty winds and low humidity can 
  cause fire to rapidly grow in size and intensity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outdoor activities that can cause a spark near dry
vegetation, such as yard work, target shooting, or campfires.
Follow local fire restrictions. Check weather.gov/reno for
updates and livingwithfire.info for preparedness tips.

&&

$$

CAZ273-NVZ459-300600-
/O.CON.KREV.FW.W.0019.000000T0000Z-180930T0600Z/
Mono and Eastern Alpine Counties-
Mineral and Southern Lyon Counties-
239 PM PDT Sat Sep 29 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE EASTERN SIERRA
AND WEST CENTRAL NEVADA...

* Winds...South to southwest 15 to 25 mph with gusts to 40 mph. 
  Ridge gusts 50 to 75 mph.

* Minimum Humidity...8 to 16%.

* AFFECTED AREA...Fire Zone 273 Mono and Eastern Alpine Counties 
  and Fire Zone 459 Mineral and Southern Lyon Counties.

* Duration...4 to 10 hours.

* Impacts...The combination of gusty winds and low humidity can 
  cause fire to rapidly grow in size and intensity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outdoor activities that can cause a spark near dry
vegetation, such as yard work, target shooting, or campfires.
Follow local fire restrictions. Check weather.gov/reno for
updates and livingwithfire.info for preparedness tips.

&&

$$

NVZ453-300300-
/O.CON.KREV.FW.W.0019.000000T0000Z-180930T0300Z/
West Central Nevada Basin and Range-
239 PM PDT Sat Sep 29 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR THE WESTERN NEVADA BASIN AND
RANGE...

* Winds...Southwest to west 15 to 25 mph with gusts to 35 mph.

* Humidity...10 to 15%.

* AFFECTED AREA...Fire Zone 453 West Central Nevada Basin and 
  Range.

* Duration...2 to 5 hours.

* Impacts...The combination of gusty winds and low humidity can 
  cause fire to rapidly grow in size and intensity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outdoor activities that can cause a spark near dry
vegetation, such as yard work, target shooting, or campfires.
Follow local fire restrictions. Check weather.gov/reno for
updates and livingwithfire.info for preparedness tips.

&&

$$

http://weather.gov/reno
387 
WWUS85 KREV 300301
RFWREV

URGENT - FIRE WEATHER MESSAGE
National Weather Service Reno NV
801 PM PDT Sat Sep 29 2018

CAZ273-NVZ459-300415-
/O.CAN.KREV.FW.W.0019.000000T0000Z-180930T0600Z/
Mono and Eastern Alpine Counties-
Mineral and Southern Lyon Counties-
801 PM PDT Sat Sep 29 2018

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY
FOR THE EASTERN SIERRA AND WEST CENTRAL NEVADA...

The National Weather Service in Reno has cancelled the Red Flag
Warning.

Humidity values are increasing slowly over the Eastern Sierra and
western Nevada and wind speeds are decreasing. There will continue
to be very localized areas of critical conditions through about
midnight...but most areas will see conditions below critical
thresholds. Therefore...the Red Flag Warning has been cancelled.

$$

NVZ458-300415-
/O.EXP.KREV.FW.W.0019.000000T0000Z-180930T0300Z/
Northern Washoe County-
801 PM PDT Sat Sep 29 2018

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR
GUSTY WINDS AND VERY DRY CONDITIONS FOR NORTHERN WASHOE COUNTY...

The gusty winds are decreasing late this evening and humidity
levels are rising. Therefore...the Red Flag will be allowed to
expire.

$$

CAZ272-NVZ450-300415-
/O.EXP.KREV.FW.W.0019.000000T0000Z-180930T0300Z/
Greater Lake Tahoe Area-Western Nevada Sierra Front-
801 PM PDT Sat Sep 29 2018

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR
GUSTY WINDS AND VERY DRY CONDITIONS FOR THE WESTERN NEVADA SIERRA
FRONT AND THE TAHOE BASIN...

The gusty winds are decreasing late this evening and humidity
levels are rising. Therefore...the Red Flag will be allowed to
expire.

$$

NVZ453-300415-
/O.EXP.KREV.FW.W.0019.000000T0000Z-180930T0300Z/
West Central Nevada Basin and Range-
801 PM PDT Sat Sep 29 2018

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR THE WESTERN NEVADA BASIN AND
RANGE...

The gusty winds are decreasing late this evening and humidity
levels are rising. Therefore...the Red Flag will be allowed to
expire.

$$

http://weather.gov/reno

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Sep 28, 2:36 AM PDT, 2 hours 34 minutes earlier.

Area forecast discussion, Sep 28, 2:36 AM PDT, 2 hours 34 minutes before
Area Forecast Discussion...Corrected
National Weather Service Reno NV
236 AM PDT Fri Sep 28 2018

.SYNOPSIS...

One more warm day is expected today, then a pattern change is
expected to start Saturday with increasing winds and cooler
temperatures. A low pressure moving slowly inland early next week
will bring increasing chances for precipitation mainly around
Tuesday, along with below average temperatures.

&&

.SHORT TERM...

One more day of warm and dry conditions is still expected today,
with modest late day zephyr breezes developing as low pressure
approaching the northern CA coast kicks the ridge axis eastward
into central NV.

This low will then move onshore near the CA-OR border by Saturday
afternoon, with winds increasing in higher elevations late tonight
into Saturday morning, then mixing down to lower elevations during
the day Saturday. These winds will bring enhanced fire weather
danger along with choppy conditions on area lakes (Lake Wind
Advisories will be issued for Tahoe and Pyramid) and probable
turbulence and wind shear for aviation. Fairly widespread gusts of
30-40 mph are likely Saturday afternoon-evening with a short
duration of stronger gusts possible in wind prone locations and
during the cold front passage. Winds will continue on midslopes
and ridges through Sunday morning, but are expected to be lighter
for valleys Saturday night through Sunday. Please see the fire
weather section below for additional details.

This low will then move across the Pacific Northwest through the
rest of the weekend, taking most of its moisture with it. A few
light sprinkles are possible in northeast California near the
Oregon border, otherwise the main effects will be temperatures
falling to near average this weekend (70s to lower 80s for
western NV valleys, 60s to near 70 for Sierra valleys), with
periods of increased cloud cover.

Monday also looks to be a relatively quiet day as another low
pressure approaches the CA coast. Temperatures again are expected
to be near average with modest winds. Cloud cover is likely to
become more widespread, with a band of moisture and upper level
forcing possibly generating light rain showers across parts of
northeast CA-far northwest NV by Monday afternoon. MJD

&&

.LONG TERM...Tuesday through Friday...

Not a whole lot of change made to the long term due to the
plethora of model solutions at this time range. The focus will
continue to be on the next upper low as it moves through. This low
is trending a bit farther south, but the GFS continues to be
wetter with some moisture from Rosa entrained while the EC is
weaker and drier (A reversal from 24-48 hours ago). It still
appears the best threat for showers remains south of Highway 50 as
most model runs are wet there. Increased the pops there, but
otherwise left it alone. How far north the showers get depends on
the track of the low and any entrained moisture. Felt it prudent
to leave a least a slight chance in for now. Snow levels look to
lower to near 9000 feet so some high elevation snow is possible
too.

This low will slowly pull away Wednesday with lingering showers,
with the best chances remaining south of Highway 50. It will
continue to be cooler than average.

Late week ideas are up in the air as model ensemble spaghetti
plots show just that, spaghetti. EC ideas are more ridging while
the GFS drops another low from the north. While the EC ensemble
generally supports its operational run, and the GEFS does the same
with the GFS, both have members that support the other model. For
now, have made little changes with temperatures warming to near
average and only ghost pops. X

&&

.AVIATION...

VFR with some late afternoon SW breezes and gusts to 20 kts. The
biggest issue will then be the winds for Saturday into Sunday
morning. Winds aloft increase with ridge speeds of 40-45 kts from
the south Saturday and surface winds gusting to 35 kts. Some
mountain wave turbulence is possible during the day with localized
LLWS. The winds become more SW after 02Z. While the winds at the
surface weaken, the ridge winds will remain strong with better
chances for LLWS and mountain wave turbulence.

The winds diminish Sunday, with some increase again possible
Monday, but they do not look to be gusting higher than 25 kts at
this time. The next low comes in late Monday into Tuesday with
some showers possible, but winds do not look to be as much of an
issue. X

&&

.FIRE WEATHER...

Wind event for Saturday still on track this morning. Surface
gusts still look to be around 40 mph for most areas near Highway
395 and 30-35 mph for the Highway 95 corridor. Again, the RH will
be marginal for some areas. However, they still look to drop to
20-25% for the Tahoe Basin, 15-20% for the Sierra Front and Washoe
County, and 18% for zones 273/453/459. Will be upgrading the
watch to a warning this morning.

For northeast CA (zones 270/271/278), RH looks to be a bit too
high for issuance with it closer to 25% or above. Still, given
the state of the fuels it is possible for a period of active fire
spread if something were to get started. It just doesn't look as
critical here weather wise.

The wind gusts will continue on the ridges and some slopes overnight,
with some critical conditions possible for zone 273 Saturday
night as recovery will be poor. The winds die off quite a bit
Sunday and will become more from the west.

The next low is set to arrive Tuesday and there is still a threat
for showers. At this time, wetting rains look possible for zones
273/459, but only spotty light amounts elsewhere. X

&&

.REV Watches/Warnings/Advisories...
NV...Lake Wind Advisory from 1 PM to 8 PM PDT Saturday for Pyramid
     Lake in NVZ004.

     Red Flag Warning from Noon to 8 PM Saturday NVZ450-453-458.

     Red Flag Warning from Noon to 11 PM Saturday NVZ459.

     Lake Wind Advisory from 10 AM Saturday to 5 AM PDT Sunday for
     Lake Tahoe in NVZ002.

CA...Red Flag Warning from Noon to 11 PM Saturday CAZ273.

     Lake Wind Advisory from 10 AM Saturday to 5 AM PDT Sunday for
     Lake Tahoe in CAZ072.

     Red Flag Warning from Noon to 8 PM Saturday CAZ272.

&&

For more information from the National Weather Service visit...
http://weather.gov/reno

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 2:36 AM PDTLake Wind AdvisoryREVChurchill, Douglas, Lyon, Pershing, Washoe50 hr

Nearby

Red Flag Warnings in California, 2018Red Flag Warnings in Nevada, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.